MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 0580-1-444
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During the primary total hip arthroplasty, a defect in products 0580-1-444 and lot g7986847 two identical products) was detected.The distal end of the pin is thicker than it should be.Unable to put on the centralizer.
 
Additional Manufacturer Narrative
Reported event: an event regarding size/fit issue involving a exeter stem was reported.The event was not confirmed.Method & results: product evaluation and results: visual inspection of the returned device noted the following: inspection was carried out by lisi medical orthopaedics and noted the following: no damage is visible on the stem.The global shape of the stems, especially the end of the stem, has been inspected without any discrepancy.Dimensional inspection of the returned device noted the following: during manufacturing process, the end of the stem is 100% inspected by gage width and thickness locations at the polishing step and then 10% inspected during final inspection as requested on the igs.Dimensional inspection was performed on the part sent back as defined in manufacturing instruction.This dimensional inspection has been performed with a go/no go gage.This gage is maintained on a tool to guarantee the location of the stem during the inspection.The tool and the gage are registered in lmo and reviewed on defined frequencies each year.The end of the stem is compliant in both the width and thickness position.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been 1 other complaint for the lot referenced.The complaint is part of the same overall pi and was for the same patient during the same surgery with the same surgeon.Conclusions: the inspection by lisi medical orthopaedics found that the stem is compliant.A review of the exeter stem surgical protocol, exeter-sp-6en rev-4 17192 dls 06/2018, noted the following: the stem centraliser is not retentive and when placed on the tip of the stem it may need to be held in place as the stem is transferred to the femur ready for insertion.The centraliser should not be forced excessively onto the stem tip.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
During the primary total hip arthroplasty, a defect in products 0580-1-444 lot g7986847 (two identical products) was detected.The distal end of the pin is thicker than it should be.Unable to put on the centralizer.

Brand Name
EXETER V40 STEM 44MM NO 4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11192107
Report Number0002249697-2021-00140
Device Sequence Number18993205
Product Code LPH
UDI-Device Identifier04546540153333
UDI-Public04546540153333
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number0580-1-444
Device Catalogue Number0580-1-444
Device Lot NumberG7986847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2021
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;